Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 232, NWS Binghamton, NY

August 3, 2007Wayne County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Aug 3, 2007, 5:45 PM EDT for Wayne County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 3, 2007, 5:45 PM EDT (21:45 UTC)
Expired
Aug 3, 2007, 6:45 PM EDT
In force
60 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Wayne County, PA

The radar

The Binghamton radar (KBGM), 83 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 3, 12:56 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1646 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1646 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:05 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Aug 3, 3:05 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
305 PM EDT FRI AUG 3 2007

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL CROSS THE AREA THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP IN
THE VERY WARM AND HUMID AIRMASS AHEAD OF THE FRONT. HIGH PRESSURE
WILL BUILD INTO THE REGION LATER TONIGHT WITH A COOLER AND DRIER
AIRMASS ACROSS THE AREA THROUGH THE WEEKEND. A MORE ACTIVE WEATHER
PATTERN WILL BEGIN THE WORK WEEK WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS THROUGH WEDNESDAY.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...
SLOW MOVING COLD FRONT JUST WEST OF LAKE ONTARIO AND ERIE THIS
AFTN WITH PLENTY OF INSTABILITY AIDING TSRA DEVELOPMENT IN THE HOT
AND HUMID AIRMASS AHEAD OF THE BOUNDARY. WIND FIELDS NOT THAT
STRONG, SO SEVERE REPORTS HAVE BEEN LIMITED THUS FAR TO LARGE
HAIL. AS THE FRONT MOVES SLOWLY EAST THROUGH THE EVENING, ACTIVITY
WILL END ACROSS MOST OF CENTRAL NYS BY EARLY EVENING AND TWD
MIDNIGHT ACROSS THE WYOMING VALLEY AND POCONOS.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH SUNDAY/...
BEHIND THE FRONT...VERY PLEASANT WEATHER SETS UP FOR THE WEEKEND
AS HIGH PRESSURE BUILDS IN ACROSS THE GREAT LAKES AND NORTHEAST.
SATURDAY AND SUNDAY WILL FEATURE MOSTLY SUNNY/MAINLY CLEAR SKIES
WITH SLIGHTLY ABOVE NORMAL DAYTIME TEMPERATURES. BUT MUCH LOWER
DEW POINTS FROM THE UPPER 40S TO MID 50S WILL FEEL LIKE QUITE A
CHANGE FROM THE LAST FEW DAYS.

SUNDAY WILL START MOSTLY SUNNY...THE SOME CLDS INCREASE MAINLY
ACROSS SOUTHWEST PORTION OF THE FA DURING THE AFTERNOON AS MID
LEVEL WAA INCREASES. STILL EXPECT A DRY DAY AS THE BEST ISENTROPIC
LIFT AND MOISTURE REMAINS WEST OF FA THROUGH 00Z MON.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
LARGE SCALE PATTERN IS MORE ZONAL AT UPPER LEVELS OVER THE
NORTHERN U.S. THRU THE PERIOD WITH VARIOUS SFC FEATURES CROSSING
SRN CANADA AND AFFECTING THE NORTHERN TIER STATES. CONFIDENCE ON TIMING
OF THESE SYSTEMS THIS FAR IS NOT HIGH. AT THIS POINT...LOOKS LIKE
BEST PRECIP CHCS ARE TO OCCUR SOMETIME SUNDAY NIGHT, THEN AGAIN ON
WEDNESDAY. HAVE INDICATED JUST LOW CHC POPS ATTM SINCE TIMING IS
LIKELY TO CHANGE. TEMPS LOOK TO REMAIN A FEW DEGREES ABOVE NORMAL
WITH LOW TO MID 80S PREVAILING FOR MAXES.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
NUMEROUS TSRA THIS AFTN/EVNG WITH MVFR TO IFR CONDITIONS. IMPVMNT
LATER THIS EVENING AS ACTIVITY MOVS OUT AND DIES DOWN. FOG LIKELY
TNGT...MVFR MOST SPOTS BUT DENSER AT ELM WHERE IFR TO LIFR
CONDITIONS ARE XPCTD BETWEEN 08-12Z. VFR ALL SITES ON SAT. WINDS
GNRLY WRLY 10-15 KTS THIS AFTN BUT G35 PSBL NEAR STRONGER TSRA. NW
WINDS ARND 10 KTS ON SAT.

ANOTHER FRONTAL SYSTEM LATER SUNDAY MAY BRIEFLY LOWER CIGS AND
VISBY IN SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JML
NEAR TERM...JML
SHORT TERM...JML
LONG TERM...RHB
AVIATION...RHB
Hazardous weather outlook, Aug 3, 1:21 PM EDT, 4 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
121 PM EDT FRI AUG 3 2007

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-072-
041730-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-SOUTHERN WAYNE-
121 PM EDT FRI AUG 3 2007

...SEVERE THUNDERSTORM WATCH 560 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY.

PAZ043-044-047-048-041730-
WYOMING-LACKAWANNA-LUZERNE-PIKE-
121 PM EDT FRI AUG 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SLOW MOVING COLD FRONT WILL CROSS THE AREA THROUGH THIS
EVENING...BRINGING A CHANCE FOR SHOWERS AND THUNDERSTORMS. STRONG
THUNDERSTORMS WILL BE POSSIBLE...WITH A FEW BECOMING SEVERE. A
WIDESPREAD SEVERE WEATHER EVENT IS NOT EXPECTED. THE MAIN THREAT
WILL BE DAMAGING WINDS AND LARGE HAIL. STORMS WILL CONTINUE INTO
THE EVENING HOURS BEFORE EXITING THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Aug 3, 3:43 PM EDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
343 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2007  E0.75 INCH       BROOME             NY   PUBLIC

&&

JAB
Local storm report, Aug 3, 3:57 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
357 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             TIOGA CENTER            42.07N 76.35W
08/03/2007  E0.75 INCH       TIOGA              NY   AMATEUR RADIO

0340 PM     HAIL             APALACHIN               42.07N 76.17W
08/03/2007  E1.00 INCH       TIOGA              NY   PUBLIC

0340 PM     TSTM WND DMG     BRIDGEWATER             42.88N 75.25W
08/03/2007                   ONEIDA             NY   PUBLIC

            TREES DOWN

&&

JAB
Special weather statement, Aug 3, 4:07 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
407 PM EDT FRI AUG 3 2007

NYZ023-032030-
SCHUYLER NY-
407 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORM DEVELOPING OVER NORTHERN SCHUYLER COUNTY...

* AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR TYRONE...AND MOVING EAST
  AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  READING CENTER AT 425 PM EDT...
  HECTOR AND BURDETT AT 430 PM EDT...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY THIS STORM MAY INTENSIFY AND BECOME SEVERE WITH
LARGE HAIL.
Local storm report, Aug 3, 4:11 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
411 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0356 PM     HAIL             ONEIDA                  43.08N 75.66W
08/03/2007  E1.25 INCH       MADISON            NY   TRAINED SPOTTER

&&

JAB
Special weather statement, Aug 3, 4:31 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
431 PM EDT FRI AUG 3 2007

NYZ046-057-032130-
DELAWARE NY-OTSEGO NY-
431 PM EDT FRI AUG 3 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  ONEONTA...AND MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  EMMONS AT 445 PM EDT...
  MERIDALE AND COLLIERSVILLE AT 455 PM EDT...
  COOPERSTOWN JCT AT 505 PM EDT...
  DAVENPORT CENTER AT 510 PM EDT...
  EAST MEREDITH AT 515 PM EDT...
  DAVENPORT AND FERGUSONVILLE AT 525 PM EDT...
  BUTTS CORNER AND KORTRIGHT AT 530 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

ARNOTT
Local storm report, Aug 3, 4:37 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BINGHAMTON NY
437 PM EDT FRI AUG 03 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             CANASTOTA               43.08N 75.76W
08/03/2007  E0.88 INCH       MADISON            NY   BROADCAST MEDIA

0200 PM     HAIL             VERONA                  43.13N 75.58W
08/03/2007  E0.75 INCH       ONEIDA             NY   PUBLIC

0203 PM     HAIL             CORNING                 42.15N 77.06W
08/03/2007  E1.00 INCH       STEUBEN            NY   EMERGENCY MNGR

0209 PM     HAIL             ONEIDA                  43.08N 75.66W
08/03/2007  E0.75 INCH       MADISON            NY   PUBLIC

0225 PM     HAIL             CLARK MILLS             43.08N 75.38W
08/03/2007  E0.88 INCH       ONEIDA             NY   PUBLIC

0225 PM     HAIL             BIG FLATS               42.14N 76.93W
08/03/2007  E0.75 INCH       CHEMUNG            NY   PUBLIC

0235 PM     HAIL             WHITESBORO              43.12N 75.30W
08/03/2007  E0.75 INCH       ONEIDA             NY   PUBLIC

0237 PM     HAIL             NEW HARTFORD            43.07N 75.29W
08/03/2007  E0.88 INCH       ONEIDA             NY   PUBLIC

0240 PM     HAIL             NEW HARTFORD            43.07N 75.29W
08/03/2007  E1.00 INCH       ONEIDA             NY   PUBLIC

0245 PM     HAIL             UTICA                   43.10N 75.23W
08/03/2007  E0.88 INCH       ONEIDA             NY   PUBLIC

0249 PM     HAIL             PAINTED POST            42.16N 77.09W
08/03/2007  E1.00 INCH       STEUBEN            NY   PUBLIC

0252 PM     HAIL             WHITESBORO              43.12N 75.30W
08/03/2007  E0.75 INCH       ONEIDA             NY   PUBLIC

0300 PM     HAIL             PAINTED POST            42.16N 77.09W
08/03/2007  E1.00 INCH       STEUBEN            NY   PUBLIC

0315 PM     HAIL             MONTOUR FALLS           42.35N 76.85W
08/03/2007  E0.75 INCH       SCHUYLER           NY   PUBLIC

0335 PM     HAIL             TIOGA CENTER            42.07N 76.35W
08/03/2007  E0.75 INCH       TIOGA              NY   AMATEUR RADIO

0340 PM     TSTM WND DMG     BRIDGEWATER             42.88N 75.25W
08/03/2007                   ONEIDA             NY   PUBLIC

            TREES DOWN

0340 PM     HAIL             APALACHIN               42.07N 76.17W
08/03/2007  E1.00 INCH       TIOGA              NY   PUBLIC

0343 PM     HAIL             VESTAL                  42.08N 76.05W
08/03/2007  E0.75 INCH       BROOME             NY   PUBLIC

0356 PM     HAIL             ONEIDA                  43.08N 75.66W
08/03/2007  E1.25 INCH       MADISON            NY   TRAINED SPOTTER

0415 PM     HAIL             OTEGO                   42.39N 75.18W
08/03/2007  E0.75 INCH       OTSEGO             NY   PUBLIC

0418 PM     HAIL             STITTVILLE              43.22N 75.28W
08/03/2007  E1.00 INCH       ONEIDA             NY   PUBLIC

0421 PM     HAIL             OTEGO                   42.39N 75.18W
08/03/2007  E1.00 INCH       OTSEGO             NY   PUBLIC

0430 PM     HAIL             DIMOCK                  41.75N 75.90W
08/03/2007  E1.00 INCH       SUSQUEHANNA        PA   POST OFFICE

0436 PM     HAIL             NEW HARTFORD            43.07N 75.29W
08/03/2007  E1.25 INCH       ONEIDA             NY   PUBLIC

&&

JAB

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 9:15 PM EDTFlash Flood WarningBGMSteuben3 hr
Aug 3, 7:14 AM EDTSevere Thunderstorm WarningBGMMadison, Otsego25 min
Aug 3, 1:26 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida64 min
Aug 3, 1:58 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben47 min
Aug 3, 2:27 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida63 min
Aug 3, 2:41 PM EDTSevere Thunderstorm WarningBGMChemung, Steuben39 min
Aug 3, 3:22 PM EDTSevere Thunderstorm WarningBGMChenango53 min
Aug 3, 3:32 PM EDTSevere Thunderstorm WarningBGMOtsego58 min
Aug 3, 3:34 PM EDTSevere Thunderstorm WarningBGMBroome56 min
Aug 3, 4:10 PM EDTSevere Thunderstorm WarningBGMSullivan65 min
Aug 3, 4:24 PM EDTSevere Thunderstorm WarningBGMOneida66 min
Aug 3, 4:36 PM EDTSevere Thunderstorm WarningBGMDelaware54 min
Aug 3, 4:40 PM EDTSevere Thunderstorm WarningBGMChenango40 min
Aug 3, 4:46 PM EDTSevere Thunderstorm WarningBGMOtsego59 min
Aug 3, 5:05 PM EDTFlash Flood WarningBGMSullivan4 hr
Aug 3, 5:15 PM EDTSevere Thunderstorm WarningBGMSullivan60 min
Aug 3, 5:17 PM EDTSevere Thunderstorm WarningBGMMadison13 min
Aug 3, 5:32 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida58 min
Aug 3, 6:15 PM EDTSevere Thunderstorm WarningBGMSullivan60 min
Aug 3, 6:26 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida64 min
Aug 3, 6:32 PM EDTSevere Thunderstorm WarningBGMDelaware43 min
Aug 3, 7:10 PM EDTSevere Thunderstorm WarningBGMOtsego65 min
Aug 3, 7:16 PM EDTSevere Thunderstorm WarningBGMOnondaga59 min
Aug 3, 7:27 PM EDTSevere Thunderstorm WarningBGMMadison, Oneida63 min
Aug 3, 2:12 PM EDTSevere Thunderstorm WarningBGMPike63 min
Aug 3, 3:44 PM EDTSevere Thunderstorm WarningBGMBradford61 min
Aug 3, 3:56 PM EDTSevere Thunderstorm WarningBGMSusquehanna64 min
Aug 3, 4:57 PM EDTSevere Thunderstorm WarningBGMWyoming63 min
Aug 3, 5:02 PM EDTSevere Thunderstorm WarningBGMSusquehanna58 min
Aug 3, 5:27 PM EDTSevere Thunderstorm WarningBGMLackawanna63 min
Aug 3, 6:30 PM EDTSevere Thunderstorm WarningBGMPike60 min
Aug 3, 7:28 PM EDTSevere Thunderstorm WarningBGMPike62 min
Aug 3, 7:32 PM EDTSevere Thunderstorm WarningBGMLuzerne28 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.